MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240030060
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the pusher wire fractured and additional intervention was required.An embold fibered 3x6 was selected for use in a pelvic embolization procedure.The coil was advanced to the target lesion and the proximal release perforation was broken to deploy the coil.At this point, the physician noticed radio opaque markers in the distal segment of catheter and saw that the coil pusher wire had broken off and was still attached to coil.The physician pulled the entire microcatheter system and inserted a microsnare to snare the coil and pusher wire fragment.The device fragment and the coil were successfully snared in the unknown 5 fr catheter and the entire system was removed from the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the returned device consisted of an embold fibered coil without the delivery system.The coil was attached to a microcatheter and snare.The device was examined microscopically to reveal a stretched coil and bent distal coupler.The reported event was confirmed.Device history record (dhr) review: a ship history review for the reported upn was performed for the reporting customer.Batches 37639170, 37106625, and 37106624 were most recently shipped to the reporting facility in the 3-year period preceding the procedure date.There were no manufacturing deviations for any of the three batch numbers that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the embold device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.
 
Event or Problem Description
It was reported that the pusher wire fractured and additional intervention was required.An embold fibered 3x6 was selected for use in a pelvic embolization procedure.The coil was advanced to the target lesion and the proximal release perforation was broken to deploy the coil.At this point, the physician noticed radio opaque markers in the distal segment of catheter, and saw that the coil pusher wire had broken off and was still attached to coil.The physician pulled the entire microcatheter system and inserted a microsnare to snare the coil and pusher wire fragment.The device fragment and the coil were successfully snared in the unknown 5 fr catheter and the entire system was removed from the patient.There were no patient complications as a result of this event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24313841
Report Number2124215-2026-07682
Device Sequence Number12158513
Product Code KRD
UDI-Device Identifier08714729983545
UDI-Public(01)08714729983545(17)280730(10)37106624
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240030060
Device Catalogue NumberM001394240030060
Device Lot Number0037106624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/09/2026
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown